MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT40
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 12/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.  there have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that following implantation of an intraocular lens (iol) the lens was displaced.The patient experienced blurry double vision/diplopia.The lens was explanted in a secondary procedure.Additional information was requested.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received stating wrong lens power was used initially.The patient symptoms were resolved and patient was happy.
 
Additional Manufacturer Narrative
Information provided indicated the cause of the event was a wrong lens power and iol dislocation, which indicates the event is most likely related to a calculation error.Based on the information provided, the event does not appear to be related to the product.Information was provided that the (2.25cly), 21.0 diopter (add power +2.2/+3.2) lens was replaced with a (3.75cyl), 21.0 diopter (add power +2.2/+3.2) lens with a clinical reason of "lens displaced, diplopia." the difference in cylinder between the original implant lens model and the replacement lens model may suggest that the replacement lens model was an improved choice for the patient's vision needs.The surgeon's prognosis is "happy patient." no additional information has been provided at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13582925
Report Number1119421-2022-00340
Device Sequence Number11943557
Product Code MFK
UDI-Device Identifier00380652390545
UDI-Public00380652390545
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/22/2025
Device Model NumberTFNT40
Device Catalogue NumberTFNT40.210
Device Lot Number15123914
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer02/22/2022
04/05/2022
Initial Report FDA Received Date02/23/2022
Supplement Report FDA Received Date03/16/2022
04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH II IOL CARTRIDGE B; MONARCH III IOL INJECTOR; VISCOAT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexUnknown